MAUDE Adverse Event Report: CONMED UNIVERSAL PLUS; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

CONMED UNIVERSAL PLUS; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Catalog Number 60-6010-005
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/19/2025
Type of Reportable Event Malfunction
Event or Problem Description
The sales representative reported on behalf of the customer that the 60-6010-005 multifunction instrument system (straight grip handle) switch was being used on (b)(6) 2025 and ¿¿button on suction irrigation handpiece #60-6010-005 became "stuck" during surgery today.There was no complications, i also don't know which button specifically was stuck.¿ there was no report of impact or injury to the patient or user.The procedure was completed without an alternate device and the patient status was reported as ¿ok¿.This report is being raised due to the reported malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
The reported device is being returned to conmed for evaluation.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.We will continue to monitor per regulatory requirements to help ensure patient safety.H3 other text : device not yet received.
 
Event or Problem Description
The sales representative reported on behalf of the customer that the 60-6010-005 multifunction instrument system (straight grip handle) switch was being used on (b)(6) 2025 and ¿.Button on suction irrigation handpiece #60-6010-005 became "stuck" during surgery today.There was no complications, i also don't know which button specifically was stuck.¿ there was no report of impact or injury to the patient or user.The procedure was completed without an alternate device and the patient status was reported as ¿ok¿.This report is being raised due to the reported malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
Received (b)(4) 60-6010-005 multifunction instrument system devices, five unused and in unopened original packaging and one used and in opened original packaging.Examination of the returned devices found that the used device had a red suction button that was stuck pressed down and could not be returned to the original upwards position.Note that there was a gap present around the suction button on the used device.Water was also able to flow out of the device when it was held upside down, even when the irrigation button was not engaged.The device was dismantled and the inside of the handle was found to be completely dry.The unused devices worked as intended.The suction and irrigation buttons were able to be pushed down and return to their original upwards position, before and after testing with water involved.The root cause cannot be determined, however, based upon evaluation, non-conformance report and photos, the likely cause of this event was that the device was manufactured outside of parameters.A two-year lot history review shows a total of (b)(4) device for this lot number and failure mode.A device history review (dhr) found a non-conformance related to the reported event.An ncr reviewed by qe (quality engineer) determined that further action is not needed.A two-year review of complaint history revealed there has been a total of (b)(4) reports, regarding (b)(4) devices, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).We will continue to monitor per regulatory requirements to help ensure patient safety.

Brand Name
UNIVERSAL PLUS
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
CONMED
525 french rd
utica NY 13502
Manufacturer (Section G)
CONSOLIDATED MEDICAL EQUIPMENT COMPANY
ave. alejandro dumas 11321
complejo industrial chihuahua
chihuahua 31136
MX   31136
Manufacturer Contact
robin drum
11311 concept blvd
largo, FL 33773
8653881978
MDR Report Key23991882
Report Number3007305485-2026-00003
Device Sequence Number10240159
Product Code GCJ
UDI-Device Identifier30653405011730
UDI-Public(01)30653405011730(17)290502(10)202405034
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K954056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 02/12/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number60-6010-005
Device Lot Number202405034
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/19/2025
Supplement Date Received by Manufacturer02/11/2026
Initial Report FDA Received Date01/07/2026
Supplement Report FDA Received Date02/12/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/03/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Patient Sequence Number1
Patient SexUnknown
Patient EthnicityNon Hispanic